Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Gastric bybass surgery, high fever, nausea, on antibiotics, passed black tarry stool. Stomach bug?

My wife recently took an assignment in the Philippines. She s been there 3 months without any problems. Last weekend she developed a high fever and nausea. She treated fever with ibuprofen . Stomach issues have continued all week with diarrhea and then constipation . She has been taking antibiotic that her doctor gave her in case of stomach issues in the Philippines. A little food seems to temporarily sooth stomach. A little while ago she passed a bowel movement that she described as furry (Should also note she had one black tarry stool last week) She is a gastric bypass surgery patient (5 years ago). She s convinced she s got a stomach bug. She has not hooked up with a physician since arriving in the Philippines. Does this sound like a stomach bug or should she find a doctor and get this checked out?
Asked On : Mon, 4 Jun 2012
Answers:  1 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

After reading your post, it seems that she might be having a bleeding in the gastrointestinal tract resulting in black stool. It can be due to infection of the gastrointestinal tract.

I would advise that she should be clinically examined and investigated by a Gastroentologist. Endoscopy and a stool examination may be helpful.

She should take an antacid like Omeprazole 40mg once a day before meals along with Domperidone 30mg. Antibiotic and antiamoebic will help, if infection is present.
A probiotic will have an added beneficial effect.

Following precautions will be helpful :-
1.Avoid spicy and oily foods.
2.Avoid being empty stomach for long periods.
3.Avoid smoking and alcohol, if any.
4.Drink lots of water daily.
5.Eat light meals prepared under hygienic conditions.
6.Avoid self medications, especially pain killers and steroids.

I hope this is helpful to you.
Answered: Wed, 7 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor